Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Dec 14, 2006, 4:32 AM CST for 7 counties in Minnesota; 8 counties in North Dakota. It took effect at Dec 14, 2006, 9:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 4:32 AM CST (10:32 UTC)
- In effect from
- Dec 14, 2006, 9:00 AM CST
- Expired
- Dec 14, 2006, 2:05 PM CST
- In force
- 5 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 86 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 141032 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 432 AM CST THU DEC 14 2006 ...STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE SOUTHERN RED RIVER VALLEY INTO ADJACENT MINNESOTA LAKES COUNTRY DURING TODAY... MNZ002-003-022-027-029>031-040-NDZ028>030-038-039-049-052-053- 150000- /O.NEW.KFGF.WI.Y.0014.061214T1500Z-061215T0000Z/ NORMAN-CLAY-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 432 AM CST THU DEC 14 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. EXPECT NORTHWEST WINDS TO INCREASE BY MID MORNING TO 25 TO 35 MPH WITH WIND GUSTS TO 40 MPH. A DEEPENING NORTHWEST PRESSURE GRADIENT ON THE BACKSIDE OF LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL INDUCE STRONG NORTHWEST WINDS OVER THE AREA INTO THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BERG
1 follow-up statement
000 WWUS73 KFGF 142005 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 205 PM CST THU DEC 14 2006 ...WIND ADVISORY IS CANCELLED... .GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE SOUTHERN RED RIVER VALLEY INTO THE EVENING...BUT THEY WILL NOT BE QUITE STRONG ENOUGH FOR A WIND ADVISORY. THEREFORE THE WIND ADVISORY IS CANCELLED. MNZ002-003-022-027-029>031-040-NDZ028>030-038-039-049-052-053- 142115- /O.CAN.KFGF.WI.Y.0014.000000T0000Z-061215T0000Z/ NORMAN-CLAY-MAHNOMEN-WEST BECKER-WILKIN-WEST OTTER TAIL- EAST OTTER TAIL-GRANT-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... ELBOW LAKE...COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY... FARGO...LISBON...GWINNER...WAHPETON 205 PM CST THU DEC 14 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING. HOWEVER...THESE WIND SPEEDS ARE BELOW WIND ADVISORY CRITERIA...SO THE WIND ADVISORY IS CANCELLED. $$ GODON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:30 AM CST, 2 minutes earlier.
Area forecast discussion, Dec 14, 4:30 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CST THU DEC 14 2006
.SHORT TERM...
UPPER LEVEL TROUGH OVER THE REGION WILL MOVE EAST TODAY. WATER VAPOR
LOOP SHOWS A CIRCULATION CENTER OVER SOUTHWEST MANITOBA MOVING
SOUTHEAST.
RADAR SHOWING LIGHT RAIN OVER THE MN SIDE OF THE FORECAST AREA
MOVING EAST ABOUT 20 KNOTS. TEMPERATURES ON THE MN SIDE HAVE BEEN
RISING INTO THE LOW TO MID 30S THIS MORNING. MORE PRECIPITATION WAS
OVER NORTH WEST ND AND WAS MOVING EAST. WILL KEEP THREAT OF FREEZING
RAIN GOING IN NORTHWEST ZONES EARLY THIS MORNING.
.LONG TERM...
TEMPS TWEAKED OTHERWISE LITTLE CHANGE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZING RAIN ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
NDZ006-NDZ007-NDZ008.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NDZ028-NDZ029-NDZ030-NDZ038-NDZ039-NDZ049-NDZ052-NDZ053.
MN...FREEZING RAIN ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
MNZ004.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR MNZ002-MNZ003-MNZ022-MNZ027-MNZ029-MNZ030-MNZ031-MNZ040.
&&
HOPPESHazardous weather outlook, Dec 13, 6:06 AM CST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 606 AM CST WED DEC 13 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 606 AM CST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR LIGHT SNOW OR LIGHT RAIN THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR LIGHT SNOW SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:34 PM CST | Freezing Rain Advisory | FGF | Kittson | 8 hr |
Nearby
Wind Advisories in North Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.